Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online
Ask a Urologist   »  

Feeling sick. Noticed blood in his urine. Suffer headache and nausea. Should see doctor?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 614 Questions
my husband is sick.he has blood in his urine,headache,and nausea.
Posted Sun, 10 Nov 2013 in Urinary and Bladder Problems
Answered by Dr. Manuel C See IV 11 days later
Brief Answer:
My primary consideration is kidney stones.

Detailed Answer:
Good Day!

For a 35 year old male apparently healthy with a first episode of blood in the urine, nausea probably vomiting and headache I would think of kidney stones or more specifically a kidney stone that went down the small tube (ureter) that connects the kidney to the urinary bladder. Does he have flank pain? How is his urination does it have a burning sensation when urinating? Is he a cigarette smoker?

If you you consulted me in my clinic I would get a urinalysis. Urinalysis will tell us if he has infection (presence of WBC or pus cells in the urine) or stone problem (if there is a predominance of red blood cells - RBC in the urine) since the stone can cause bleeding in the urinary tract.

That would be my two primary consideration stones and urinary tract infection. If it is an infection I usually prescribe a flouroquinolone (Ciprofloxacin or Levofloxacin) although this is a prescription medicine and you may need to see your local doctor or Urologist to get a prescription. For stones, it is primarily pain medications NSAIDs and COX2 class of pain medications (Mefenamic acid, Tylenol, or Etoricoxib) and a CT STONOGRAM is needed to determine the size and location of the kidney/ureteral stone.

I would suggest going to the emergency room if the symptom persists since your husband might get dehydrated due to the nausea. Best of Health to both of you and thank you very much.

Yours truly,

Dr Manuel C. See IV
Urology Specialist

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor